We understand that people with cancer are worried about coronavirus. Here is the latest guidance. We will update it regularly.

Prostate cancer

A support group for anyone affected by prostate cancer to come together, share experiences, and ask questions.

Quick question about Prostap side affects

cottonbud
Posted by

Had my first 3 monthly Prostap injection 3 weeks ago. So far, apart from soreness at the injection site for two days, no side affects whatsoever, is that normal?! 

Seamus47
Posted by

Everyone reacts differently to the hormone injections. I have been on Prostap for 18 months now and have no side effects. I did have hot flushes but started taking Sage Leaf and Evening Primrose Oil capsules (from Holland and Baratt) twice a day, which knocked them on the head. I have now halved my daily intake and the hot flushes are still under control. It's probably a good idea to reduce your alcohol and caffeine intake for a while until you are sure there's no effects from them.

I only had one injection which was sore for a week and that was when the nurse shook the syringe to mix it quicker. The instructions in the pack are quite clear that the syringe should NOT BE shaken and only tapped and rotated until the powder is dissolved. Needless to say I always refused to have my subsequent injections given by that particular practice nurse.

Good luck with your treatment.

Seamus
(See my profile for more)
cottonbud
Posted by

Thanks Seamus. I have heard that some people don't get any side effects, it's only because before receiving this injection I was reading so many stories of people with side effects that I thought it was inevitable I'd get them! I just hope the injection is working! 

I don't drink alcohol and only have one coffee a day but thanks for the advice on this.

All the best!

YoungMan
Posted by

I’m on decapeptyl. Alcohol is the worst. I get regular hot flushes, not too bad generally just occasionally so bad it makes me feel sick, but that is rare.

MarlowRobert
Posted by

Hello cottonbud

I was on Zoladex for 18 months and after the usual hot flushes etc, it settled down nicely and I was moved to six monthly injections, then the bean counters at my surgery decided that Zoladex was too expensive and they put me on Prostap.

Oh my God. It was awful, within two days I had an extreme reaction to it, I wolke up in the night convinced that I was going to be sick, rushed to the bathroom, but nothing happened, so I put the loo seat down and sat there and then I began to get reall hot and the room was spinning 1,000 miles an hour. I hadn`t put the light on, so as not to disturb my wife, so I just sat there getting hotter and hotter with my head spinning. I took off anything I was wearing, even my watch and just sat there feeling awful, sweating like never before, but I knew that if I got up and tried to alert my wife, I would have passed out. This went on for around 45 minutes, then I began to feel better and put the light on and , still sitting, towelled myself dry. I looked down at the bathroom floor and around me, in a semi circle was a pool of water which took me a while to realise was where I`d been sweating, as it was still dripping off my hands. At this point my wife got up and called the paramedics who wanted to take me to hospital , as my temp was still on the high side, but it began to subside and I convinced them that I didn`t need to go (no point in lying on a trolley in a corridor all night).

I went back to bed and slept and was very weary for days, which the paramedics put down to an adverse reaction the Prostap.

When I began to recover, the hot flushes came at me with a vengeance and I had to take Cyproterone to try and lessen them, then my joints began to ache terribly, especially my shoulder, arms and knee. My GP said it must be the Prostap and se took me off it and back to Zoladex, which I had 8 weeks ago and I`ve been absolutely fine, so if Prostap, which is I believe, a generic HT drug works for you, stick with it I say and know that you are a lucky man, not suffering the adverse effects I did.

I wish you well on your cancer journey, stay safe.